Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 216, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 15, 2022, 5:50 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2022, 5:50 PM CDT (22:50 UTC)
- Expired
- May 15, 2022, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 173 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 5:22 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:36 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 15, 2:36 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Jackson MS 236 PM CDT Sun May 15 2022 .DISCUSSION... Tonight and Tomorrow... Mid and upper level ridging has begun to take shape across the Midwest and Deep South but as the evening approaches, the ridge will weaken some allowing a shortwave trough to push across the Upper Great Lakes region. As this wave pushes through, a frontal boundary will begin to approach the ArkLaMiss from the north. The front is expected to stall just north of our area late Sunday night bringing the chance for rain and thunderstorms mainly north of I-20. While the front will help serve as a focus for precipitation(showers and storms), a rather complex MCV is currently moving across the eastern OK/western AR region. If this MCV holds and continues to push east/southeast, we may see remnants of this which will help bring in the threat for severe weather. If we are able to destabilize enough, isolated strong to severe storms will be possible mainly north of I- 20. The main threats will be damaging wind gusts and hail. Will continue to advertise the Slight and Marginal risk across our north. In regards to timing, depending on how fast this MCV tracks, the severe threat will be later this evening but could linger into the over night hours. Lingering rain showers from tonight's activity will roll over into the day Monday. While there is no concern for severe tomorrow, a thunderstorm can't be ruled out during the afternoon hours as the aforementioned front begins to sag south through the region. Areas across the east and south could see shallow fog late tonight however if this occurs, will fizzle out by the time daybreak comes. While the rain will help knock down temperatures a couple of degrees tomorrow will still be rather warm. Expect highs to climb into the mod to upper 80s in the north to low 90s across the south. /JNE/ Monday night through Sunday... Monday evening a weak cold front is expected to still be clearing our southeast most zones so wl maintain low chance pops into the evening. A weak 1015mb surface high will be dropping over the Tennessee valley and help push the cold front south of our CWA and end the chance for rain well before midnight. Tuesday the surface high will continue shifting east while mid level ridging strengthens over our region from the southwest. The mid level ridge will strengthen into Wednesday morning before weakening into Thursday. The surface ridge will become oriented along the Gulf coast by Wednesday morning. Together these features will lead to a warming trend along with a moisture return through Friday. A few record highs may be tied or broken each day as most sites wl top out in the low to mid 90s. By Saturday a few more clouds wl be around including rain chances as a cold front approaches our CWA. Models differ on how far south the cold front wl get before stalling. The latest GFS is the most progressive in pushing the cold front south of our CWA Sunday afternoon but rain chances Saturday look to continue through Sunday. /22/ && .AVIATION... 18Z TAF discussion: Mainly VFR through the period. VCSH and SHRA will effect mainly sites across the northwest this evening and possibly the south east this late afternoon. Patches of shallow low FG/BR across the region will be possible again early tomorrow morning between 10-12Z but will quickly diminish as the sun starts to come up. Winds will be light and mainly out of the N/NW but can become variable at times. /JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 67 88 66 90 / 11 22 9 1 Meridian 65 90 64 91 / 14 25 10 1 Vicksburg 69 89 68 92 / 16 20 7 1 Hattiesburg 67 92 66 92 / 14 27 18 2 Natchez 69 90 68 92 / 5 17 8 1 Greenville 69 85 65 89 / 29 17 2 1 Greenwood 67 85 63 88 / 28 17 3 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE/22
Hazardous weather outlook, May 15, 2:05 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 205 PM CDT Sun May 15 2022 ARZ074-075-MSZ018-019-025-026-034-161915- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- 205 PM CDT Sun May 15 2022 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Severe thunderstorms will be possible this evening. Some thunderstorms could produce damaging winds up to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ007>009-MSZ027>033-035>037-040-041-161915- Morehouse-West Carroll-East Carroll-Carroll-Montgomery-Webster- Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Issaquena- Sharkey- 205 PM CDT Sun May 15 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe thunderstorms will be possible this evening. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ015-016-023>026-MSZ038-039-042>066-072>074-161915- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 205 PM CDT Sun May 15 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, May 15, 2:21 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
221 PM CDT Sun May 15 2022
MSZ031-151945-
Lowndes MS-
221 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of northeastern Lowndes
County through 245 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caledonia, or 10 miles northeast of Columbus AFB, moving southeast at
20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Lowndes County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3357 8827 3356 8827 3359 8837 3370 8834
3372 8826 3372 8825
TIME...MOT...LOC 1920Z 302DEG 16KT 3367 8827
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, May 15, 3:57 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
357 PM CDT Sun May 15 2022
MSZ039-152130-
Noxubee MS-
357 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of east central Noxubee
County through 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over
Memphis, or 9 miles southwest of Pickensville, moving southeast at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central
Noxubee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3321 8832 3317 8832 3302 8834 3303 8841
3313 8845 3322 8841 3321 8831
TIME...MOT...LOC 2057Z 301DEG 7KT 3312 8834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, May 15, 4:24 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
424 PM CDT Sun May 15 2022
MSZ039-046-152200-
Kemper MS-Noxubee MS-
424 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of southeastern Noxubee
and northeastern Kemper Counties through 500 PM CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Electric Mills, or 18 miles northwest of
Livingston, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Electric Mills around 440 PM CDT.
Other locations impacted by this storm include Scooba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3275 8837 3275 8853 3299 8850 3299 8834
TIME...MOT...LOC 2124Z 349DEG 12KT 3283 8836
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, May 15, 4:31 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
431 PM CDT Sun May 15 2022
MSZ030-152215-
Clay MS-
431 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of southwestern Clay
County through 515 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over
Griffith, or 8 miles southeast of Montpelier, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southwestern Clay
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3356 8870 3356 8872 3357 8873 3357 8894
3370 8895 3372 8874 3357 8869
TIME...MOT...LOC 2131Z 326DEG 13KT 3364 8882
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, May 15, 4:49 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
449 PM CDT Sun May 15 2022
MSZ057-152215-
Jasper MS-
449 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of east central Jasper
County through 515 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paulding, or 16 miles west of Quitman, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central Jasper
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3192 8910 3209 8911 3210 8891 3193 8891
TIME...MOT...LOC 2149Z 337DEG 5KT 3201 8899
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, May 15, 5:08 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
508 PM CDT Sun May 15 2022
MSZ031-039-152245-
Lowndes MS-Noxubee MS-
508 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of northeastern Noxubee
and southern Lowndes Counties through 545 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Columbus, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bigbee Valley around 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3316 8832 3321 8867 3340 8867 3345 8831
3344 8828
TIME...MOT...LOC 2208Z 295DEG 14KT 3338 8841
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:21 PM CDT | Special Weather Statement | JAN | Lowndes | 24 min |
| May 15, 3:57 PM CDT | Special Weather Statement | JAN | Noxubee | 33 min |
| May 15, 4:24 PM CDT | Special Weather Statement | JAN | Kemper | 36 min |
| May 15, 4:31 PM CDT | Special Weather Statement | JAN | Clay | 44 min |
| May 15, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 45 min |
| May 15, 4:49 PM CDT | Special Weather Statement | JAN | Jasper | 26 min |
| May 15, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 28 min |
| May 15, 5:08 PM CDT | Special Weather Statement | JAN | Lowndes | 37 min |
| May 15, 5:22 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 38 min |
| May 15, 5:55 PM CDT | Special Weather Statement | JAN | Clay | 35 min |
| May 15, 5:59 PM CDT | Special Weather Statement | JAN | Noxubee | 46 min |
| May 15, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 53 min |
| May 15, 6:43 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 47 min |
| May 15, 6:51 PM CDT | Special Weather Statement | JAN | Winston | 39 min |
| May 14, 7:20 PM CDT | Special Weather Statement | JAN | Chicot | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.